Even perfect numbers in generalized Pell sequences


In this paper, by using linear forms in logarithms and the Baker–Davenport reduction procedure we prove that there are no even perfect numbers appearing in generalized Pell sequences. We also deduce some interesting results involving generalized Pell numbers, which we believe are of independent interest. This paper continues a previous work that searched for perfect numbers in the classical Pell sequence.

This is a preview of subscription content, access via your institution.


  1. 1.

    A. Baker and H. Davenport, The equations 3x2 2 = y2 and 8x2 7 = z2, Q. J. Math., Oxf. Ser., 20(2):129–137, 1969.

    Article  Google Scholar 

  2. 2.

    J.J. Bravo, C.A. Gómez, and F. Luca, Powers of two as sums of two k-Fibonacci numbers, Miskolc Math. Notes, 17(1):85–100, 2016.

    MathSciNet  Article  Google Scholar 

  3. 3.

    J.J. Bravo, J.L. Herrera, and F. Luca, On a generalization of the Pell sequence, Math. Bohem., 2020, available from: https://doi.org/https://doi.org/10.21136/MB.2020.0098-19.

  4. 4.

    J.J. Bravo and F. Luca, Perfect Pell and Pell–Lucas numbers, Stud. Sci. Math. Hung., 56(4):381–387, 2019.

    MathSciNet  MATH  Google Scholar 

  5. 5.

    A. Dujella and A. Pethő, A generalization of a theorem of Baker and Davenport, Q. J. Math., Oxf. II Ser., 49(195): 291–306, 1998.

    MathSciNet  Article  Google Scholar 

  6. 6.

    V. Facó and D. Marques, Even perfect numbers among generalized Fibonacci sequences, Rend. Circ. Mat. Palermo, 63:363–370, 2014.

    MathSciNet  Article  Google Scholar 

  7. 7.

    E. Kiliç, On the usual Fibonacci and generalized order-k Pell numbers, Ars Comb., 88:33–45, 2008.

    MathSciNet  MATH  Google Scholar 

  8. 8.

    T. Koshy, Fibonacci and Lucas Numbers with Applications, Pure Appl. Math., Wiley-Intersci. Ser. Texts Monogr. Tracts, John Wiley & Sons, New York, 2001.

  9. 9.

    F. Luca, Perfect Fibonacci and Lucas numbers, Rend. Circ. Mat. Palermo, 49:313–318, 2000.

    MathSciNet  Article  Google Scholar 

  10. 10.

    F. Luca and F. Nicolae, φ(Fn) = Fm, Integers, 9:A30, 2009.

  11. 11.

    F. Luca and P. Stanica, Equations with arithmetic functions of Pell numbers, Bull. Math. Soc. Sci. Math. Roum., Nouv. Sér., 57(105)(4):409–413, 2014.

  12. 12.

    E.M. Matveev, An explicit lower bound for a homogeneous rational linear form in the logarithms of algebraic numbers. II, Izv. Ross. Akad. Nauk, Ser. Mat., 64(6):125–180 (in Russian), 2000. English transl.: Izv. Math., 64(6):1217–1269, 2000.

Download references

Author information



Corresponding author

Correspondence to Jhon J. Bravo.

Additional information

Publisher’s note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

The author was supported in part by Projects VRI ID 4689 (Universidad del Cauca) and Colciencias 110371250560.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Bravo, J.J., Herrera, J.L. Even perfect numbers in generalized Pell sequences. Lith Math J (2020). https://doi.org/10.1007/s10986-020-09505-6

Download citation


  • 11B39
  • 11J86


  • generalized Pell number
  • perfect number
  • linear form in logarithms
  • reduction method